Adverse Reactions

Flushing is a common side-effect of niacin therapy and may lead to discontinuation of therapy in some individuals (Rubenfire 2004). Night-time administration of extended-release niacin appears to reduce this effect, as does concurrent administration of aspirin (Mills et al 2003, White Robinson et al 2000).

Niacin has been associated with palpitations, worsening of diabetes control, exacerbation of peptic ulcer disease, gout, hepatitis (Crouse 1996), chills, generalised pruritus, gastrointestinal upset, and cutaneous tingling (Mills et al 2003).

However, reports of hepatotoxicity resulting from sustained-release niacin supplementation appear to be idiosyncratic, as there is no evidence to suggest intrinsic hepatotoxic activity; this also appears to be the case for statins (Parra & Reddy 2003).

Lower Your Cholesterol In Just 33 Days

Lower Your Cholesterol In Just 33 Days

Discover secrets, myths, truths, lies and strategies for dealing effectively with cholesterol, now and forever! Uncover techniques, remedies and alternative for lowering your cholesterol quickly and significantly in just ONE MONTH! Find insights into the screenings, meanings and numbers involved in lowering cholesterol and the implications, consideration it has for your lifestyle and future!

Get My Free Ebook


Post a comment